Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2001, 8:41 PM MDT for Cherry County, Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2001, 8:41 PM MDT (02:41 UTC)
- Expired
- Jul 24, 2001, 9:45 PM MDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:45 PM MDT | Hail 0.75 | Cody, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 250241 SVRLBF NEC031-250345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 841 PM MDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 945 PM MDT * AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL CHERRY COUNTY...OR ABOUT 40 MILES EAST OF GORDON...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF WESTERN CHERRY COUNTY LARGE HAIL WILL BE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4291 10123 4271I 10163 4231 10139 4251 10085 $$ CDC/AWJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:15 PM MDT, 6 hours 26 minutes earlier.
Area forecast discussion, Jul 24, 2:15 PM MDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 315 PM CDT TUE JUL 24 2001 ...LOCATION AND TIMING OF CONVECTION AND ITS EFFECT ON TEMPS THE MAIN CHALLENGES... UPPER AIR PATTERN REMAINS CHARACTERIZED BY AN ACTIVE NRN STREAM WHICH BEATS DOWN THE CENTAL PLAINS UPPER RIDGE. AT THE SFC...18Z SFC ANALYSIS HAS NUMEROUS BOUNDARIES...WITH THE MAIN FRONT STILL FROM SE NEBR INTO SW KANSAS...BUT PRESSURES FALLING IN NERN CO AS FLOW ALOFT INDUCES CYCLOGENESIS IN THE LEE OF THE ROCKIES. OUTFLOW BOUNDARY LOCATED IN THE SANDHILLS FROM MORNING CONVECTION...BUT CONVERGENCE ALONG IT...ACCORDING TO MSAS...WEAKENING AS SELRY FLOW SETS UP ACROSS THE AREA. THIS SEEMS REASONABLE CONSIDERING THE NOW BROAD AREA OF CAPPED CU ACROSS THE MIDDLE CWA. MODELS HAVE THEIR DIFFERENCES WITH TIMING OF CONVECTION THRU 48 HRS...BUT ARE REMARKABLE SIMILAR IN LOCATION...TO THE EXTENT RESOLUTION WILL SHOW. LIKE THE WAY ETA HAS HANDLED FEATURES OVER THE LAST FEW DAYS...AND WILL STICK WITH IT. TEMPS WERE USING A BLEND OF ETA SFC TEMPS AND NGM MOS...SINCE AVN MOS HAS BEEN TOO COOL FOR QUITE A WHILE NOW. SIGNIFICANT SHORTWAVE BEGINNING TO PULL UP THE WRN SIDE OF PLAINS STATES RIDGE...MOVING FROM NRN AZ INTO SWRN CO AS EVIDENCED BY WATER VAPOR LOOP AND DEVELOPING CONVECTION IN WRN CO/NM. THIS FEATURE PROGGED TO RIDE THE NEB/KS BORDER...DEVELOPING CONVECTIVE COMPLEX LATE TONIGHT AND MOVING EWD ALONG THE BORDER AS PER CORFIDI VECTORS. AM CONCERNED ABOUT HEAVY RAIN POTENTIAL IN SRN 3 ZONES. CHASE COUNTY RECEIVED QUITE A BIT LAST NIGHT AS WELL. WILL MENTION THIS IN THOSE ZONES. SECOND AREA OF CONVECTION LIKELY TO DEVELOP IN ERN WY/NEBR PANHANDLE AND ALSO TRACK EWD...ALTHOUGH WEAKENING OVERNIGHT. FOLLOWED THIS IDEA FOR ZONE BREAKUP. ON WED...CONVECTION MAY BE ONGOING IN SRN ZONES FOR THE MORNING HOURS. AS NRN STREAM UPPER LOW PUSHES EWD ALONG THE CANADIAN BORDER...HEIGHTS WILL RISE SOME IN THE NRN HIGH PLAINS. THIS SHOULD ALSO SHIFT THE FOCUS OF TSRA DEVELOPMENT MORE NWD. WITH SLIGHT NWRLY FLOW ALOFT...TSRA SHOULD THEN MOVE INTO NRN ZONES BY LATE AFTERNOON WED INTO WED NIGHT. SRN ZONES MAY ALSO HAVE A SHOT DUE TO CLOSE PROXIMITY OF FRONT...BUT WILL LEAVE POPS LOW SINCE THAT AREA WILL LIKELY BE WORKED OVER FROM EARLY MORNING CONVECTION. COOLER TEMPS PROGGED IN NERN CWA...BUT NOT DRAMATICALL SO. IN EXTENDED...SOME DIFFERENCES EXIST BETWEEN MED RANGE MODELS. WILL LEAVE WMEEKEND DRY...AND ADD SLT CHC TO TUES. .LBF...NONE. JWS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.